March  2017, 16(2): 611-628. doi: 10.3934/cpaa.2017030

The existence and nonexistence results of ground state nodal solutions for a Kirchhoff type problem

1. 

School of Mathematics and Statistics, Southwest University, Chongqing 400715, China

2. 

School of History Culture and Ethnology, Southwest University, Chongqing 400715, China

* Corresponding author

Received  July 2016 Revised  September 2016 Published  January 2017

Fund Project: supported by National Natural Science Foundation of China(No. 11471267); the Fundamental Research Funds for the Central Universities (No. SWU1109075).

In this paper, we investigate the existence and nonexistence of ground state nodal solutions to a class of Kirchhoff type problems
$ -\left( a+b\int_{\Omega }{|}\nabla u{{|}.{2}}dx \right)\vartriangle u=\lambda u+|u{{|}.{2}}u,\ \ u\in H_{0}.{1}(\Omega ), $
where $a, b>0$, $\lambda < a\lambda_1$, $\lambda_1$ is the principal eigenvalue of $(-\triangle, H_0.{1}(\Omega))$. With the help of the Nehari manifold, we obtain that there is $\Lambda>0$ such that the Kirchhoff type problem possesses at least one ground state nodal solution $u_b$ for all $0 < b < \Lambda$ and $\lambda < a\lambda_1$ and prove that its energy is strictly larger than twice that of ground state solutions. Moreover, we give a convergence property of $u_b$ as $b\searrow 0$. Besides, we firstly establish the nonexistence result of nodal solutions for all $b\geq\Lambda$. This paper can be regarded as the extension and complementary work of W. Shuai (2015)[21], X.H. Tang and B.T. Cheng (2016)[22].
Citation: Xiao-Jing Zhong, Chun-Lei Tang. The existence and nonexistence results of ground state nodal solutions for a Kirchhoff type problem. Communications on Pure & Applied Analysis, 2017, 16 (2) : 611-628. doi: 10.3934/cpaa.2017030
References:
[1]

A. Arosio and S. Panizzi, On the well-posedness of the Kirchhoff string, Trans. Amer. Math. Soc., 348 (1996), 305–330.  Google Scholar

[2]

T. Bartsch, Z. L. Liu and T. Weth, Sign changing solutions of superlinear Schrödinger equations, Comm. Partial Differential Equations, 29 (2004), 25–42. doi: 10.1142/9789812704283_0027.  Google Scholar

[3]

T. Bartsch and T. Weth, Three nodal solutions of singular perturbed elliptic equations on domains without topology, Ann. Inst. H. Poincar´e Anal. Non Lin´eaire, 22 (2005), 259–281. doi: 10.1016/j.anihpc.2004.07.005.  Google Scholar

[4]

T. Bartsch, T. Weth and M. Willem, Partial symmetry of least energy nodal solutions to some variational problems, J. Anal. Math., 96 (2005), 1–18. doi: 10.1007/BF02787822.  Google Scholar

[5]

S. Bernstein, Sur une classe d'´equations fonctionnelles aux d´eriv´ees partielles, Bull. Acad. Sci. URSS. S´er. (Izvestia Akad. Nauk SSSR), 4 (1940), 17–26.  Google Scholar

[6]

K. J. Brown and T. F. Wu, A semilinear elliptic system involving nonlinear boundary condition and sign-changing weight function, J. Math. Anal. Appl., 337 (2008), 1326–1336. doi: 10.1016/j.jmaa.2007.04.064.  Google Scholar

[7]

K. J. Brown and Y. P. Zhang, The Nehari manifold for a semilinear elliptic equation with a sign-changing weight function, J. Differential Equations, 193 (2003), 481–499. doi: 10.1016/S0022-0396(03)00121-9.  Google Scholar

[8]

Y. B. Deng, S. J. Peng and W. Shuai, Existence and asymptotic behavior of nodal solutions for the Kirchhoff-type problems in R3, Journal of Functional Analysis, 269 (2015), 3500–3527. doi: 10.1016/j.jfa.2015.09.012.  Google Scholar

[9]

G. M. Figueiredo and R. G. Nascimento, Existence of a nodal solution with minimal energy for a Kirchhoff equation, Math. Nachr., 288 (2015), 48–60. doi: 10.1002/mana.201300195.  Google Scholar

[10]

Y. He, G. B. Li and S. J. Peng, Concentrating bound states for Kirchhoff type problems in R3 involving critical Sobolev exponents, Adv. Nonlinear Stud., 14 (2014), 483–510. doi: 10.1515/ans-2014-0214.  Google Scholar

[11]

X. M. He and W. M. Zou, Ground states for nonlinear Kirchhoff equations with critical growth, Ann. Mat. Pura. Appl., 193 (2014), 473–500. doi: 10.1007/s10231-012-0286-6.  Google Scholar

[12]

G. Kirchhoff, Mechanik, Teubner, Leipzig, 1883. Google Scholar

[13]

C. Y. Lei, J. F. Liao and C. L. Tang, Multiple positive solutions for Kirchhoff type of problems with singularity and critical exponents, J. Math. Anal. Appl., 421 (2015), 521–538. doi: 10.1016/j.jmaa.2014.07.031.  Google Scholar

[14]

S. H. Liang and J. H. Zhang, Existence of solutions for Kirchhoff type problems with critical nonlinearity in R3, Nonlinear Anal. Real World Appl., 17 (2014), 126–136. doi: 10.1016/j.nonrwa.2013.10.011.  Google Scholar

[15]

J. L. Lions, On some questions in boundary value problems of mathematical physics, in Contemporary Developments in Continuum Mechanics and Partial Differential Equations, Proceedings of International Symposium, Inst. Mat. , Univ. Fed. Rio de Janeiro, Rio de Janeiro, 1977, in: North-Holland Math. Stud. , vol. 30, North-Holland, Amsterdam, 1978, pp. 284–346.  Google Scholar

[16]

J. Liu, J. F. Liao and C. L. Tang, Positive solutions for Kirchhoff-type equations with critical exponent in RN, J. Math. Anal. Appl., 429 (2015), 1153–1172. doi: 10.1016/j.jmaa.2015.04.066.  Google Scholar

[17]

S. S. Lu, Signed and sign-changing solutions for a Kirchhoff-type equation in bounded domains, J. Math. Anal. Appl., 432 (2015), 965–982. doi: 10.1016/j.jmaa.2015.07.033.  Google Scholar

[18]

A. M. Mao and S. X. Luan, Sign-changing solutions of a class of nonlocal quasilinear elliptic boundary value problems, J. Math. Anal. Appl., 383 (2011), 239–243. doi: 10.1016/j.jmaa.2011.05.021.  Google Scholar

[19]

A. M. Mao and Z. T. Zhang, Sign-changing and multiple solutions of Kirchhoff type problems without the P.S. condition, Nonlinear Anal., 70 (2009), 1275–1287. doi: 10.1016/j.na.2008.02.011.  Google Scholar

[20]

D. Naimen, The critical problem of Kirchhoff type elliptic equations in dimension four, J. Differential Equations, 257 (2014), 1168–1193. doi: 10.1016/j.jde.2014.05.002.  Google Scholar

[21]

W. Shuai, Sign-changing solutions for a class of Kirchhoff-type problem in bounded domains, J. Differential Equations, 259 (2015), 1256–1274. doi: 10.1016/j.jde.2015.02.040.  Google Scholar

[22]

X. H. Tang and B. T. Cheng, Ground state sign-changing solutions for Kirchhoff type problems in bounded domains, J. Differential Equations, 261 (2016), 2384–2402. doi: 10.1016/j.jde.2016.04.032.  Google Scholar

[23]

J. Wang, L. X. Tian, J. X. Xu and F. B. Zhang, Multiplicity and concentration of positive solutions for a Kirchhoff type problem with critical growth, J. Differential Equations, 253 (2012), 2314–2351. doi: 10.1016/j.jde.2012.05.023.  Google Scholar

[24]

Z. P. Wang and H. S. Zhou, Sign-changing solutions for the nonlinear Schrödinger-Poisson system in R3, Calc. Var., 52 (2015), 927–943. doi: 10.1007/s00526-014-0738-5.  Google Scholar

[25]

L. P. Xu and H. B. Chen, Sign-changing solutions to Schrödinger-Kirchhoff-type equations with critical exponent, Advances in Difference Equations, 1 (2016), 1–14. doi: 10.1186/s13662-016-0828-0.  Google Scholar

[26]

H. Zhang and F. B. Zhang, Ground states for the nonlinear Kirchhoff type problems, J. Math. Anal. Appl., 423 (2015), 1671–1692. doi: 10.1016/j.jmaa.2014.10.062.  Google Scholar

[27]

J. Zhang, On ground state and nodal solutions of Schrödinger-Poisson equations with critical growth, J. Math. Anal. Appl., 428 (2015), 387–404. doi: 10.1016/j.jmaa.2015.03.032.  Google Scholar

[28]

Z. T. Zhang and K. Perera, Sign changing solutions of Kirchhoff type problems via invariant sets of descent flow, J. Math. Anal. Appl., 317 (2006), 456–463. doi: 10.1016/j.jmaa.2005.06.102.  Google Scholar

[29]

W. M. Zou, Sign-Changing Critical Point Theory, Spring, New York, 2008. Google Scholar

show all references

References:
[1]

A. Arosio and S. Panizzi, On the well-posedness of the Kirchhoff string, Trans. Amer. Math. Soc., 348 (1996), 305–330.  Google Scholar

[2]

T. Bartsch, Z. L. Liu and T. Weth, Sign changing solutions of superlinear Schrödinger equations, Comm. Partial Differential Equations, 29 (2004), 25–42. doi: 10.1142/9789812704283_0027.  Google Scholar

[3]

T. Bartsch and T. Weth, Three nodal solutions of singular perturbed elliptic equations on domains without topology, Ann. Inst. H. Poincar´e Anal. Non Lin´eaire, 22 (2005), 259–281. doi: 10.1016/j.anihpc.2004.07.005.  Google Scholar

[4]

T. Bartsch, T. Weth and M. Willem, Partial symmetry of least energy nodal solutions to some variational problems, J. Anal. Math., 96 (2005), 1–18. doi: 10.1007/BF02787822.  Google Scholar

[5]

S. Bernstein, Sur une classe d'´equations fonctionnelles aux d´eriv´ees partielles, Bull. Acad. Sci. URSS. S´er. (Izvestia Akad. Nauk SSSR), 4 (1940), 17–26.  Google Scholar

[6]

K. J. Brown and T. F. Wu, A semilinear elliptic system involving nonlinear boundary condition and sign-changing weight function, J. Math. Anal. Appl., 337 (2008), 1326–1336. doi: 10.1016/j.jmaa.2007.04.064.  Google Scholar

[7]

K. J. Brown and Y. P. Zhang, The Nehari manifold for a semilinear elliptic equation with a sign-changing weight function, J. Differential Equations, 193 (2003), 481–499. doi: 10.1016/S0022-0396(03)00121-9.  Google Scholar

[8]

Y. B. Deng, S. J. Peng and W. Shuai, Existence and asymptotic behavior of nodal solutions for the Kirchhoff-type problems in R3, Journal of Functional Analysis, 269 (2015), 3500–3527. doi: 10.1016/j.jfa.2015.09.012.  Google Scholar

[9]

G. M. Figueiredo and R. G. Nascimento, Existence of a nodal solution with minimal energy for a Kirchhoff equation, Math. Nachr., 288 (2015), 48–60. doi: 10.1002/mana.201300195.  Google Scholar

[10]

Y. He, G. B. Li and S. J. Peng, Concentrating bound states for Kirchhoff type problems in R3 involving critical Sobolev exponents, Adv. Nonlinear Stud., 14 (2014), 483–510. doi: 10.1515/ans-2014-0214.  Google Scholar

[11]

X. M. He and W. M. Zou, Ground states for nonlinear Kirchhoff equations with critical growth, Ann. Mat. Pura. Appl., 193 (2014), 473–500. doi: 10.1007/s10231-012-0286-6.  Google Scholar

[12]

G. Kirchhoff, Mechanik, Teubner, Leipzig, 1883. Google Scholar

[13]

C. Y. Lei, J. F. Liao and C. L. Tang, Multiple positive solutions for Kirchhoff type of problems with singularity and critical exponents, J. Math. Anal. Appl., 421 (2015), 521–538. doi: 10.1016/j.jmaa.2014.07.031.  Google Scholar

[14]

S. H. Liang and J. H. Zhang, Existence of solutions for Kirchhoff type problems with critical nonlinearity in R3, Nonlinear Anal. Real World Appl., 17 (2014), 126–136. doi: 10.1016/j.nonrwa.2013.10.011.  Google Scholar

[15]

J. L. Lions, On some questions in boundary value problems of mathematical physics, in Contemporary Developments in Continuum Mechanics and Partial Differential Equations, Proceedings of International Symposium, Inst. Mat. , Univ. Fed. Rio de Janeiro, Rio de Janeiro, 1977, in: North-Holland Math. Stud. , vol. 30, North-Holland, Amsterdam, 1978, pp. 284–346.  Google Scholar

[16]

J. Liu, J. F. Liao and C. L. Tang, Positive solutions for Kirchhoff-type equations with critical exponent in RN, J. Math. Anal. Appl., 429 (2015), 1153–1172. doi: 10.1016/j.jmaa.2015.04.066.  Google Scholar

[17]

S. S. Lu, Signed and sign-changing solutions for a Kirchhoff-type equation in bounded domains, J. Math. Anal. Appl., 432 (2015), 965–982. doi: 10.1016/j.jmaa.2015.07.033.  Google Scholar

[18]

A. M. Mao and S. X. Luan, Sign-changing solutions of a class of nonlocal quasilinear elliptic boundary value problems, J. Math. Anal. Appl., 383 (2011), 239–243. doi: 10.1016/j.jmaa.2011.05.021.  Google Scholar

[19]

A. M. Mao and Z. T. Zhang, Sign-changing and multiple solutions of Kirchhoff type problems without the P.S. condition, Nonlinear Anal., 70 (2009), 1275–1287. doi: 10.1016/j.na.2008.02.011.  Google Scholar

[20]

D. Naimen, The critical problem of Kirchhoff type elliptic equations in dimension four, J. Differential Equations, 257 (2014), 1168–1193. doi: 10.1016/j.jde.2014.05.002.  Google Scholar

[21]

W. Shuai, Sign-changing solutions for a class of Kirchhoff-type problem in bounded domains, J. Differential Equations, 259 (2015), 1256–1274. doi: 10.1016/j.jde.2015.02.040.  Google Scholar

[22]

X. H. Tang and B. T. Cheng, Ground state sign-changing solutions for Kirchhoff type problems in bounded domains, J. Differential Equations, 261 (2016), 2384–2402. doi: 10.1016/j.jde.2016.04.032.  Google Scholar

[23]

J. Wang, L. X. Tian, J. X. Xu and F. B. Zhang, Multiplicity and concentration of positive solutions for a Kirchhoff type problem with critical growth, J. Differential Equations, 253 (2012), 2314–2351. doi: 10.1016/j.jde.2012.05.023.  Google Scholar

[24]

Z. P. Wang and H. S. Zhou, Sign-changing solutions for the nonlinear Schrödinger-Poisson system in R3, Calc. Var., 52 (2015), 927–943. doi: 10.1007/s00526-014-0738-5.  Google Scholar

[25]

L. P. Xu and H. B. Chen, Sign-changing solutions to Schrödinger-Kirchhoff-type equations with critical exponent, Advances in Difference Equations, 1 (2016), 1–14. doi: 10.1186/s13662-016-0828-0.  Google Scholar

[26]

H. Zhang and F. B. Zhang, Ground states for the nonlinear Kirchhoff type problems, J. Math. Anal. Appl., 423 (2015), 1671–1692. doi: 10.1016/j.jmaa.2014.10.062.  Google Scholar

[27]

J. Zhang, On ground state and nodal solutions of Schrödinger-Poisson equations with critical growth, J. Math. Anal. Appl., 428 (2015), 387–404. doi: 10.1016/j.jmaa.2015.03.032.  Google Scholar

[28]

Z. T. Zhang and K. Perera, Sign changing solutions of Kirchhoff type problems via invariant sets of descent flow, J. Math. Anal. Appl., 317 (2006), 456–463. doi: 10.1016/j.jmaa.2005.06.102.  Google Scholar

[29]

W. M. Zou, Sign-Changing Critical Point Theory, Spring, New York, 2008. Google Scholar

[1]

Shiwen Niu, Hongmei Cheng, Rong Yuan. A free boundary problem of some modified Leslie-Gower predator-prey model with nonlocal diffusion term. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021129

[2]

Yahui Niu. A Hopf type lemma and the symmetry of solutions for a class of Kirchhoff equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021027

[3]

Meng-Xue Chang, Bang-Sheng Han, Xiao-Ming Fan. Global dynamics of the solution for a bistable reaction diffusion equation with nonlocal effect. Electronic Research Archive, , () : -. doi: 10.3934/era.2021024

[4]

Yongqiang Fu, Xiaoju Zhang. Global existence and asymptotic behavior of weak solutions for time-space fractional Kirchhoff-type diffusion equations. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021091

[5]

Maoding Zhen, Binlin Zhang, Xiumei Han. A new approach to get solutions for Kirchhoff-type fractional Schrödinger systems involving critical exponents. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021115

[6]

Ankit Kumar, Kamal Jeet, Ramesh Kumar Vats. Controllability of Hilfer fractional integro-differential equations of Sobolev-type with a nonlocal condition in a Banach space. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021016

[7]

M. Phani Sudheer, Ravi S. Nanjundiah, A. S. Vasudeva Murthy. Revisiting the slow manifold of the Lorenz-Krishnamurthy quintet. Discrete & Continuous Dynamical Systems - B, 2006, 6 (6) : 1403-1416. doi: 10.3934/dcdsb.2006.6.1403

[8]

Zhouxin Li, Yimin Zhang. Ground states for a class of quasilinear Schrödinger equations with vanishing potentials. Communications on Pure & Applied Analysis, 2021, 20 (2) : 933-954. doi: 10.3934/cpaa.2020298

[9]

Elvise Berchio, Filippo Gazzola, Dario Pierotti. Nodal solutions to critical growth elliptic problems under Steklov boundary conditions. Communications on Pure & Applied Analysis, 2009, 8 (2) : 533-557. doi: 10.3934/cpaa.2009.8.533

[10]

Scipio Cuccagna, Masaya Maeda. A survey on asymptotic stability of ground states of nonlinear Schrödinger equations II. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : 1693-1716. doi: 10.3934/dcdss.2020450

[11]

Tobias Geiger, Daniel Wachsmuth, Gerd Wachsmuth. Optimal control of ODEs with state suprema. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021012

[12]

Said Taarabti. Positive solutions for the $ p(x)- $Laplacian : Application of the Nehari method. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021029

[13]

Julian Tugaut. Captivity of the solution to the granular media equation. Kinetic & Related Models, 2021, 14 (2) : 199-209. doi: 10.3934/krm.2021002

[14]

Juntao Sun, Tsung-fang Wu. The number of nodal solutions for the Schrödinger–Poisson system under the effect of the weight function. Discrete & Continuous Dynamical Systems, 2021, 41 (8) : 3651-3682. doi: 10.3934/dcds.2021011

[15]

Mirelson M. Freitas, Anderson J. A. Ramos, Manoel J. Dos Santos, Jamille L.L. Almeida. Dynamics of piezoelectric beams with magnetic effects and delay term. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021015

[16]

Monia Capanna, Jean C. Nakasato, Marcone C. Pereira, Julio D. Rossi. Homogenization for nonlocal problems with smooth kernels. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2777-2808. doi: 10.3934/dcds.2020385

[17]

Marian Gidea, Rafael de la Llave, Tere M. Seara. A general mechanism of instability in Hamiltonian systems: Skipping along a normally hyperbolic invariant manifold. Discrete & Continuous Dynamical Systems, 2020, 40 (12) : 6795-6813. doi: 10.3934/dcds.2020166

[18]

Dingheng Pi. Periodic orbits for double regularization of piecewise smooth systems with a switching manifold of codimension two. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021080

[19]

Anderson L. A. de Araujo, Marcelo Montenegro. Existence of solution and asymptotic behavior for a class of parabolic equations. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1213-1227. doi: 10.3934/cpaa.2021017

[20]

Guirong Jiang, Qishao Lu. The dynamics of a Prey-Predator model with impulsive state feedback control. Discrete & Continuous Dynamical Systems - B, 2006, 6 (6) : 1301-1320. doi: 10.3934/dcdsb.2006.6.1301

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (135)
  • HTML views (58)
  • Cited by (4)

Other articles
by authors

[Back to Top]